Advertisement

Annales Henri Poincaré

, Volume 19, Issue 12, pp 3743–3781 | Cite as

Two-Term Spectral Asymptotics for the Dirichlet Pseudo-Relativistic Kinetic Energy Operator on a Bounded Domain

  • Sebastian Gottwald
Article
  • 4 Downloads

Abstract

Continuing the series of works following Weyl’s one-term asymptotic formula for the counting function \(N(\lambda )=\sum _{n=1}^\infty (\lambda _n-\lambda )^{0}_{\_\_}\) of the eigenvalues of the Dirichlet Laplacian (Weyl in Math Ann 71(4):441–479, 1912) and the much later found two-term expansion on domains with highly regular boundary by Ivriĭ (Funktsional Anal i Prilozhen 14(2):25–34, 1980) and Melrose (in: Proceedings of symposia in pure mathematics, vol XXXVI, pp 257–274, American Mathematical Society, 1980), we prove a two-term asymptotic expansion of the Nth Cesàro mean of the eigenvalues of \(A_m^\Omega {:}{=} \sqrt{-\Delta + m^2} - m\) for \(m>0\) with Dirichlet boundary condition on a bounded domain \(\Omega \subset \mathbb R^d\) for \(d\ge 2\), extending a result by Frank and Geisinger (J Reine Angew Math 712:1–38, 2016) for the fractional Laplacian (\(m=0\)) and improving upon the small-time asymptotics of the heat trace \(Z(t) = \sum _{n=1}^\infty e^{-t \lambda _n}\) by Bañuelos et al. (J Math Anal Appl 410(2):837–846, 2014) and Park and Song (Potential Anal 41(4):1273–1291, 2014).

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bañuelos, R., Kulczycki, T., Siudeja, B.: On the trace of symmetric stable processes on Lipschitz domains. J. Funct. Anal. 257(10), 3329–3352 (2009)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Bañuelos, R., Mijena, J.B., Nane, E.: Two-term trace estimates for relativistic stable processes. J. Math. Anal. Appl. 410(2), 837–846 (2014)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Blumenthal, R.M., Getoor, R.K.: The asymptotic distribution of the eigenvalues for a class of Markov operators. Pac. J. Math. 9, 399–408 (1959)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Blumenthal, R.M., Getoor, R.K.: Some theorems on stable processes. Trans. Am. Math. Soc. 95, 263–273 (1960)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Brown, R.M.: The trace of the heat kernel in Lipschitz domains. Trans. Am. Math. Soc. 2(339), 889–900 (1993)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Evans, L.C., Gariepy, R.F.: Measure Theory and Fine Properties of Functions. Studies in Advanced Mathematics. CRC Press, Boca Raton (1992)zbMATHGoogle Scholar
  7. 7.
    Federer, H.: Geometric Measure Theory. Die Grundlehren der mathematischen Wissenschaften. Band, vol. 153. Springer, New York (1969)Google Scholar
  8. 8.
    Frank, R.L.: Eigenvalue bounds for the fractional Laplacian: a review (2016). Preprint, arXiv:1603.09736
  9. 9.
    Frank, R.L., Geisinger, L.: Semi-classical analysis of the Laplace operator with Robin boundary conditions. Bull. Math. Sci. 2(2), 281–319 (2012)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Frank, R.L., Geisinger, L.: Refined semiclassical asymptotics for fractional powers of the Laplace operator. J. Reine Angew. Math. 712, 1–38 (2016)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Gårding, L.: On the asymptotic distribution of the eigenvalues and eigenfunctions of elliptic differential operators. Math. Scand. 1, 237–255 (1953)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Gottwald, S.: Two-term spectral asymptotics for the Dirichlet pseudo-relativistic kinetic energy operator on a bounded domain. Ph.D. thesis, LMU Munich (2016). https://edoc.ub.uni-muenchen.de/20263/. Accessed 17 Jan 2017
  13. 13.
    Hardy, G.H., Littlewood, J.E.: Tauberian theorems concerning power series and Dirichlet’s series whose coefficients are positive. Proc. Lond. Math. Soc. s2–13(1), 174–191 (1914)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Ivriĭ, V.J.: The second term of the spectral asymptotics for a Laplace–Beltrami operator on manifolds with boundary. Funktsional. Anal. i Prilozhen. 14(2), 25–34 (1980)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Käenmäki, A., Lehrbäck, J., Vuorinen, M.: Dimensions, Whitney covers, and tubular neighborhoods. Indiana Univ. Math. J. 62(6), 1861–1889 (2013)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Kwaśnicki, M.: Spectral analysis of subordinate Brownian motions on the half-line. Studia Math. 206(3), 211–271 (2011)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Lieb, E.H.: Density functionals for Coulomb systems. Int. J. Quantum Chem. XXIV, 243–277 (1983)CrossRefGoogle Scholar
  18. 18.
    Lieb, E.H., Loss, M.: Analysis. Graduate Studies in Mathematics, vol. 14, 2nd edn. American Mathematical Society, Providence (2001)Google Scholar
  19. 19.
    Lieb, E.H., Yau, H.-T.: The stability and instability of relativistic matter. Commun. Math. Phys. 118(2), 177–213 (1988)ADSMathSciNetCrossRefGoogle Scholar
  20. 20.
    Mattila, P.: Geometry of Sets and Measures in Euclidean Spaces. Cambridge Studies in Advanced Mathematics, vol. 44. Cambridge University Press, Cambridge (1995)CrossRefGoogle Scholar
  21. 21.
    Melrose, R.B.: Weyl’s conjecture for manifolds with concave boundary. In: Geometry of the Laplace Operator, Proceedings of Symposia in Pure Mathematics, vol. XXXVI, pp. 257–274. American Mathematical Society (1980)Google Scholar
  22. 22.
    Park, H., Song, R.: Trace estimates for relativistic stable processes. Potential Anal. 41(4), 1273–1291 (2014)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Reed, M., Simon, B.: Methods of Modern Mathematical Physics, vol. IV. Academic Press, New York, London (1978)zbMATHGoogle Scholar
  24. 24.
    Solovej, J.P., Sørensen, T.Ø., Spitzer, W.L.: Relativistic Scott correction for atoms and molecules. Commun. Pure Appl. Math. 63(1), 39–118 (2010)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Solovej, J.P., Spitzer, W.L.: A new coherent states approach to semiclassics which gives Scott’s correction. Commun. Math. Phys. 241(2–3), 383–420 (2003)ADSMathSciNetCrossRefGoogle Scholar
  26. 26.
    Temme, N.M.: Special Functions. A Wiley-Interscience Publication. Wiley, New York (1996)CrossRefGoogle Scholar
  27. 27.
    Weyl, H.: Ueber die asymptotische Verteilung der Eigenwerte. Nachrichten von der Gesellschaft der Wissenschaften zu Göttingen. Mathematisch-Physikalische Klasse 1911, 110–117 (1911)Google Scholar
  28. 28.
    Weyl, H.: Das asymptotische Verteilungsgesetz der Eigenwerte linearer partieller Differentialgleichungen. Math. Ann. 71(4), 441–479 (1912)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.Department of MathematicsLudwig-Maximilians-UniversitätMunichGermany
  2. 2.Institute of Neural Information ProcessingUniversity of UlmUlmGermany

Personalised recommendations